Alert archive / Arkansas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 254, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at May 19, 2000, 2:15 AM CDT for Lafayette County, Arkansas. It was in force for 60 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- May 19, 2000, 2:15 AM CDT (07:15 UTC)
- Expired
- May 19, 2000, 3:15 AM CDT
- In force
- 60 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Lafayette County, AR
The radar
The Shreveport radar (KSHV), 91 km from the middle of the area, began a volume at 07:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 19, 2:40 AM CDT | Thunderstorm Wind 52 E | Lewisville, AR | Several trees down along State Hwy 29. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 7.3 hours before the alert went out and 86 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1305 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 1293 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 158 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 5.4
The text
As transmitted, in the capitals the NWS used until 2016.
057 WUUS54 KSHV 190715 SVRSHV ARC073-190815- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 215 AM CDT FRI MAY 19 2000 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LAFAYETTE COUNTY IN ARKANSAS * UNTIL 315 AM CDT * AT 212 AM CDT...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES NORTHWEST OF LEWISVILLE...MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... LEWISVILLE AT 220 AM CDT STAMPS AT 230 AM CDT BUCKNER AT 240 AM CDT THIS THUNDERSTORM WILL PRODUCE LARGE HAIL AND STRONG DAMAGING WINDS. DO NOT REMAIN OUTSIDE...THIS IS A DANGEROUS WEATHER SITUATION. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... LAFAYETTE COUNTY IN ARKANSAS UNTIL 315 AM CDT.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 18, 3:10 PM CDT, 11 hours 5 minutes earlier.
Area forecast discussion, May 18, 3:10 PM CDT, 11 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 310 PM CDT THU MAY 18 2000 COLD FRONT JUST WEST OF DFW DECELLERATING READILY SEEN ON FINE LINE ON FTW RADAR ANIMATION...AS WELL AS MODEL PROJECTION. CONVECTION DEVELOPING IS CONFINED TO NEAR FRONTAL BOUNDARY AS STRONG COOLING AT 850-700 MB LAYER ERASING CAP. INSTABILITY STILL INCREASING AND WILL MAINTAIN INTO EVENING. SEVERE POTENTIAL EXISTS...DIRECTIONAL LOW LEVEL SHEAR DETERMINE JUST HOW MUCH. KEEP LOW POPS LA PORTIONS TONIGHT AND QUESTIONABLE FRIDAY AFTERNOON WITH HIGHEST POPS STILL ORIENTED ALONG NEAR STATIONARY BOUNDARY. CONDITIONS INTO LA DETERIORATE FRIDAY EVENING WITH QPF SPREADING OUT ALL MODELS AND SATURATING BOUNDARY LEVEL LAYER. LATEST RUNS SEEM MORE PROGRESSIVE INTO SUNDAY...WILL LEAN MORE AWAY FROM PRECIP IN EXTENDED. LOCKED IN SOUTHERLY FLOW SOUTH OF BOUNDARY AND MENTION MORNING LOW CLOUDS. SIMILAR TEMPS AGAIN ON FRIDAY WITH RAINFALL ADJUSTMENTS PERIODS 3 AND 4. SHV 71/87/66/80 2478 TYR 69/84/66/79 4476 MLU 69/88/67/80 2369 LFK 72/88/67/83 2267 TXK 68/83/63/78 5577 .SHV...NONE. VII
In the hours before
Local storm report, May 18, 9:10 PM CDT, 5 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
910 PM CDT THU MAY 18 2000
TIME(CDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....PARISH/COUNTY LOCATION....
0820 PM WOODLAND TX WIND DAMAGE
05/18/00 RED RIVER TREES DOWN ACROSS HWY 195.
REPORTED BY LAW
ENFORCEMENT.
0825 PM VALLIANT OK .75 INCH HAIL
05/18/00 MCCURTAIN DIME SIZE HAIL. REPORTED
BY LAW ENFORCEMENT.
0845 PM WRIGHT CITY OK .75 INCH HAIL
05/18/00 MCCURTAIN DIME SIZE HAIL. REPORTED
BY LAW ENFORCEMENT.
NNNNThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 19, 12:52 AM CDT | Severe Thunderstorm Warning | SHV | Hempstead | 53 min |
| May 19, 1:45 AM CDT | Severe Thunderstorm Warning | SHV | Hempstead, Miller | 60 min |
| May 19, 2:33 AM CDT | Severe Thunderstorm Warning | SHV | Nevada | 42 min |
| May 19, 3:28 AM CDT | Severe Thunderstorm Warning | SHV | Columbia | 47 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.